Hypothyroidism with diarrhea!!

I have been diagnosed with subclincal hypothyrodism for the past 6 months and im on 75mcg dose...for the past few weeks i have been getting skin rash and recently diarrhea and i am also irritable and cant get some sleep..what could it be...and i also have raised anti thyroid anti bodies...could it be symptoms of hashimotos..plz replay thanks

5 Replies

  • i would suggest its more likely your allergic to the fillers in the levothyroxine tablets

  • How can i confirm it... Is there a special test that i can do

  • It could be Hashis as you can swing between Hypo and Hyper symptoms or both at the same time! As the antibodies attack the thyroid, a glut of thyroid hormones can be released.

  • Wessal,

    Levothyroxine can cause diarrhoea but I would have thought you would have had it within days/weeks of starting it and the same for the itching unless you recently changed brand. Try taking an antihistamine an hour before your Levothyroxine to see whether it is an allergic reaction to one of the fillers.

  • I would ask for antibodies to be tested. I was antibody free when first diagnosed hypo 8 years ago and then a years ago I started to feel very ill: diarrhoea, very tired, swelling in my throat etc etc. asked GP for antibody test and TPO was very high. Local endo said no treatment! I started reading and went Gluten free and then dairy free which did help and my antibodies reduced down to almost zero.

    Now investigating increasing my very very low Iodine levels.

You may also like...